Acute poisoning with acetamiprid: a case report
Acetamiprid is a potent new first-generation neonicotinoid insecticide in agricultural practices. It is well described that it has low toxicity among animals and is lethal if consumed in large amounts. However, toxicity in humans is rarely reported in literature. Here, authors describe acetamiprid toxicity complicated with severe lactic acidosis, myocardial ischemia, refractory hypotension, and severe hypokalemia in a middle-aged man who presented with deliberate self-harming with acetamiprid poisoning in Sri Lanka.

This report describe a case of acute poisoning with an acetamiprid in a middle-aged Sri Lankan Tamil farmer for suicidal purposes following family conflicts with his wife. He presented with severe nausea, vomiting, and altered level of consciousness. He had electrocardiogram changes, hypoxia, and lactic acidosis. With intensive care management including ventilatory support, inotropic therapy along with intraarterial blood pressure monitoring, correction of acidosis, and administration of electrolytes, he made good clinical recovery. He was discharged without any further complications 6 days after ingestion of acetamiprid.

This case illustrates a rare, acute poisoning with acetamiprid in human, as well as its clinical manifestations and successful management with supportive therapy. This will be helpful for clinicians to identify clinical manifestations and to guide management of acute poisoning with acetamiprid in the future.

Source: https://jmedicalcasereports.biomedcentral.com/articles/10.1186/s13256-021-02919-x
Like
Comment
Share